MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM) (DL); BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM) (DL); BLOOD ACCESS AND ACCESSORIES
Model Number 5534190
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt1203 showed no other similar product complaint(s) from this lot number.Device not returned at this time.
 
Event or Problem Description
It was reported that after completing the placement procedure of the device, the healthcare professional (hcp) failed to aspirate blood.Therefore, the hcp suspected occlusion of the device and removed it from the patient.A new device was placed, that was used by another manufacturer.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter caused the reported inability to aspirate blood after placement was unconfirmed because the problem could not be replicated.The implicated and returned product was a 19cm pre-curved soft-cell catheter.Residue was found within the fibers of the surecuff.A functional test of the catheter showed that both the arterial and venous lumens could be flushed and aspirated without and observed restriction or complication.With water in the lumen, the distal tip of the catheter was clamped closed and the syringe plunger was held down to create a positive pressure within the soft-cell catheter, but no leaks were observed in either lumen.The syringe plunger was retracted, which created a vacuum within the catheter, but no air was aspirated into the syringe.No problems with the catheter were observed.Clinical conditions such as catheter tip position and kinking may have been a contributing factor to the reported event and may have affected the functional performance of the returned device.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebt1203 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM) (DL)
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7121363
Report Number3006260740-2017-02242
Device Sequence Number19188311
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871488
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534190
Device Catalogue Number5534190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1